Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 11, 2012, 1:52 AM EDT for Forsyth County, Gwinnett County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2012, 1:52 AM EDT (05:52 UTC)
- Expired
- Aug 11, 2012, 2:30 AM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
Counties Forsyth County, GA, Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 106 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1442 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
090
WWUS82 KFFC 110552
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 AM EDT SAT AUG 11 2012
GAZ014-021-022-032>034-110630-
152 AM EDT SAT AUG 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN CHEROKEE...COBB...DAWSON...FORSYTH...GWINNETT AND FULTON COUNTIES
UNTIL 230 AM EDT...
AT 149 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BUFFINGTON TO SANDY PLAINS...MOVING EAST AT
25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS CHEROKEE...COBB...DAWSON...FORSYTH...GWINNETT AND FULTON
COUNTIES THROUGH 230 AM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE SWEAT MOUNTAIN...SANDY PLAINS...BUFFINGTON...UNION
HILL...HICKORY FLAT...MOUNTAIN PARK...BIRMINGHAM...FREE HOME...
LATHEMTOWN...ROSWELL...MILTON...HOLBROOK...DREW...DUCKTOWN AND
ALPHARETTA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3441 8397 3439 8398 3435 8398 3428 8393
3419 8399 3420 8403 3418 8406 3416 8406
3412 8394 3393 8400 3399 8454 3413 8445
3426 8445 3442 8399
TIME...MOT...LOC 0552Z 253DEG 21KT 3425 8436 3416 8435
3403 8446
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 8:26 PM EDT, 5 hours 26 minutes earlier.
Area forecast discussion, Aug 10, 8:26 PM EDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 826 PM EDT FRI AUG 10 2012 .UPDATE... CONVECTION ASSOCIATED WITH FRONTAL BOUNDARY IS TAKING ITS TIME MOVING INTO NORTH GEORGIA. SHORT TERM HI RES MODELS INDICATING BULK OF THE ACTIVITY WILL SINK INTO THE NORTH ATLANTA METRO AREA BETWEEN 02-03Z...WITH LINE OF CONVECTION NEAR BIRMINGHAM CROSSING THE AL/GA BORDER SHORTLY THEREAFTER. ALTHOUGH THUNDERSTORM POTENTIAL DIMINISHES INTO THE OVERNIGHT HOURS...RAIN AND ISOLATED THUNDER STILL POSSIBLE THROUGH THE EARLY MORNING HOURS. AFTER SUNRISE TOMORROW...INCREASING INSTABILITY WILL ALLOW THUNDERSTORM POTENTIAL TO INCREASE INTO THE AFTERNOON...GENERALLY ACROSS THE SOUTHERN HALF OF THE CWA. A FEW MODELS INDICATING SOME CONVECTION MAY BUILD BEHIND THE MAIN AREA...AND SO THERE IS SOME POTENTIAL FOR ISOLATED ACTIVITY BACK UP AS FAR NORTH AS ATLANTA AND ATHENS. HAVE ADJUSTED POPS TO ACCOUNT FOR AFTERNOON ACTIVITY...DROPPING POPS ACROSS CENTRAL GEORGIA UNTIL MUCH LATER TONIGHT. HAVE ALSO MADE SLIGHT ADJUSTMENTS TO HOURLY TEMPERATURES AND DEW POINTS. ADDITIONAL UPDATES TO THE FORECAST WILL BE MADE AS NEEDED AS THIS ACTIVITY CONTINUES TO MOVE INTO THE AREA. 31 && .PREV DISCUSSION... /ISSUED 225 PM EDT FRI AUG 10 2012/ SHORT TERM /TODAY THROUGH SATURDAY/... CURRENT SATELLITE LOOP SHOWS A LARGE MOISTURE PLUME EXTENDING FROM THE LA/TX GULF COAST...THROUGH GA...AND UP THE EASTERN SEABOARD INTO THE NEW ENGLAND STATES. THE MAIN SURFACE LOW IS CENTERED OVER THE EASTERN GREAT LAKE STATES AND THE MODELS SHOW IT MOVING SLOWLY NE IN TO CANADA THROUGH SUNDAY. THE MAIN FRONTAL BOUNDARY ASSOCIATED WITH THIS LOW IS CURRENTLY JUST EAST OF THE MID MS RIVER VALLEY AND WILL MOVE EAST OVER THE NEXT 24-36 HOURS. THIS FRONT IS EXPECTED TO MOVE INTO NW GA BY 06-12Z SAT AND CONTINUE MOVING SOUTHEASTWARD. IT WILL STALL SOMEWHERE ACROSS SOUTH GA SUNDAY AS HIGH PRESSURE BUILDS IN BEHIND IT SAT NIGHT/SUN. WILL BEGIN TO SEE DRIER AIR MOVE INTO NW GA SAT WITH DEWPOINTS IN THE 50S AND 60S EXPECTED SUN. WILL CONTINUE WITH CHANCE/LIKELY POPS ACROSS THE AREA TODAY AND SAT AND TAPERING THINGS DOWN SAT NIGHT INTO SUN. WITH PRECIP EXPECTED TODAY AND SAT TEMPS WILL STAY SLIGHTLY BELOW SEASONAL NORMS AND ONCE THE FRONT MOVES THROUGH LOW TEMPS WILL PLUMMET WELL BELOW SEASONAL NORMS WITH SUNDAY MORNING LOWS EXPECTED IN THE UPPER 50S TO NEAR 60 ACROSS N GA CENTRAL GA WILL SEE NEAR SEASONAL MIN AS THE COOLER DRIER AIR WILL NOT HAVE MADE IT THAT FAR SOUTH JUST YET. 01 LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... LATEST NAM AND GFS SOLUTIONS AGREE WITH MOISTURE AND PVA INFLUENCING THE NORTHERN PORTION OF THE FORECAST AREA MONDAY AFTERNOON INTO EVENING ASSOCIATED WITH UPPER WAVE. HAVE THEREFORE RAISED POPS TO AT LEAST SLIGHT CHANCE AREA-WIDE ON MONDAY. ALSO RAISED TEMPS SOME ON FRIDAY PER LATEST MEX GUIDANCE. REST OF FORECAST LOOKS TO BE ON TRACK SO NO OTHER CHANGES WERE MADE. PREVIOUS DISCUSSION FOLLOWS... 03 PREV DISCUSSION... /ISSUED 331 AM EDT FRI AUG 10 2012/ LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... LARGE SCALE PATTERN IN THE LONG TERM PERIOD NOT EXPECTED TO CHANGE MUCH AS LONG WAVE TROUGHING IN THE ERN CONUS AND LONG WAVE RIDGE IN THE WEST PERSISTS. IF ANYTHING...WESTERLIES SHOULD BE PUSHED EVEN MORE SOUTH THAN THEY HAVE BEEN...AT LEAST UNTIL RECENTLY. THIS IMPLIES THAT NEAR OR SLIGHTLY BELOW NORMAL TEMPS WILL CONTINUE. AS UPCOMING SHORT WAVE MOVES NE...ANOTHER BROAD/WEAK WAVE PROGGED BY 00Z GFS AND ECMWF TO DIP INTO THE OH AND TN VALLEY MONDAY. SHOULD SEE SCT AFTERNOON AND EVENING SHRA/TSRA. NEXT WAVE BEYOND THAT SHOULD NOT AFFECT THE AREA UNTIL THURS. SIGNIFICANT TROPICAL ACTIVITY STILL APPEARS UNLIKELY BASED ON 00Z MED RANGE MODELS. SNELSON && .AVIATION... 00Z UPDATE... FRONTAL BOUNDARY PUSHING INTO THE STATE SUPPORTING CONVECTION ACROSS NORTH GEORGIA. EXPECTING BULK OF THE ACTIVITY TO PUSH INTO THE ATL METRO AREA 02-04Z...AND THEN MOVE SLOWLY SOUTHWARD INTO THE REMAINING TAF SITE AREAS. MORNING CIGS DEPENDENT ON OVERNIGHT PRECIP ACTIVITY...BUT OVERALL EXPECTING SCT-BKN LOW MVFR TO HIGH IFR. TS POTENTIAL DIMINISHES INTO THE EARLY MORNING HOURS...BUT EXPECTING -SHRA TO CONTINUE THROUGH SUN UP. GRADUAL IMPROVEMENT OF CIGS AND VSBYS EXPECTED THROUGH THE MORNING...WITH TS POSSIBILITIES INCREASING INTO THE AFTERNOON ACROSS PORTIONS OF CENTRAL GEORGIA. ISOLATED ACTIVITY MAY BE POSSIBLE AS FAR NORTH AS ATL AND AHN...BUT CONFIDENCE IS TOO LOW TO INCLUDE IN TAF FOR NOW. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE ON ALL ELEMENTS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 86 66 92 / 80 40 10 0 ATLANTA 70 84 67 90 / 80 30 5 0 BLAIRSVILLE 61 80 60 85 / 90 20 10 0 CARTERSVILLE 66 85 60 89 / 80 20 10 0 COLUMBUS 72 88 70 92 / 60 40 10 5 GAINESVILLE 68 84 66 89 / 90 30 10 0 MACON 72 89 69 93 / 60 60 20 5 ROME 66 85 59 91 / 90 10 10 0 PEACHTREE CITY 69 85 62 90 / 70 30 5 0 VIDALIA 72 89 72 91 / 30 60 50 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....16 AVIATION...31
Hazardous weather outlook, Aug 10, 5:40 PM EDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 PM EDT FRI AUG 10 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-110930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 540 PM EDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... NUMEROUS THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF NORTH GEORGIA. A FEW OF THE STORMS MAY BECOME SEVERE. OTHERWISE...SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER CENTRAL GEORGIA. .SYNOPSIS... AN UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT OVER TENNESSEE WILL MOVE SOUTHEAST INTO NORTH GEORGIA TONIGHT. THE FRONT SHOULD BECOME NEARLY STATIONARY OVER CENTRAL GEORGIA BY EARLY SATURDAY. .PRIMARY HAZARDS... FREQUENT LIGHTNING...POSSIBLE DAMAGING WINDS AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THE STRONGER STORMS. THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE BETWEEN 600 AND 1000 PM EDT. .DISCUSSION... MODERATELY HIGH INSTABILITY WITH CAPE VALUES FROM 1500 TO 2000 J/KG WILL PREVAIL TONIGHT IN ADVANCE OF THE FRONT. VERTICAL WIND SHEAR WILL ALSO BE SLIGHTLY STRONGER THAN RECENT DAYS BUT STILL WEAK ENOUGH TO PRECLUDE WIDESPREAD ORGANIZED SEVERE STORMS. ONLY A FEW STORMS WILL MAY BECOME SEVERE THIS EVENING. PRECIPITABLE WATER VALUES ARE IN THE 1.6 TO 1.8 INCH RANGE. IN ADDITION TO POSSIBLE DAMAGING WINDS AND LIGHTNING...MINOR FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS CAN ALSO BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...THE FRONT WILL GRADUALLY MOVE SOUTH SATURDAY...STORMS SHOULD BE CONFINED TO MIDDLE GEORGIA BEFORE MOVING OUT AND ENDING SATURDAY NIGHT. SUNDAY SHOULD BE MOSTLY CLEAR BUT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED...HOWEVER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA OR BY TWEETING THE REPORT USING HASTAG GAWX. 16
In the hours before
Special weather statement, Aug 10, 9:27 PM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 927 PM EDT FRI AUG 10 2012 GAZ023>025-110200- 927 PM EDT FRI AUG 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BANKS... HALL AND JACKSON COUNTIES UNTIL 1000 PM EDT... AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GAINESVILLE...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BANKS...HALL AND JACKSON COUNTIES THROUGH 1000 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CANDLER...GAINESVILLE...LULA AND GILLSVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3444 8361 3421 8358 3421 8385 3438 8388 TIME...MOT...LOC 0126Z 262DEG 11KT 3431 8375 16
Special weather statement, Aug 10, 9:29 PM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
929 PM EDT FRI AUG 10 2012
GAZ014-022-110200-
929 PM EDT FRI AUG 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN DAWSON AND
FORSYTH COUNTIES UNTIL 1000 PM EDT...
AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIGHTOWER...MOVING EAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DAWSON AND
FORSYTH COUNTIES THROUGH 1000 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE HIGHTOWER...DUCKTOWN...HOLLIS LATHEM
RESERVOIR...MATT...SILVER CITY...COAL MOUNTAIN...DAWSONVILLE...
LUMPKIN...OSCARVILLE...CHESTATEE...WAR HILL PARK AND DOUGHERTY.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3442 8398 3441 8397 3439 8398 3431 8395
3430 8393 3428 8393 3427 8395 3424 8395
3422 8426 3441 8426 3445 8406
TIME...MOT...LOC 0129Z 262DEG 11KT 3433 8418
16Special weather statement, Aug 10, 9:58 PM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 958 PM EDT FRI AUG 10 2012 GAZ023>025-110230- 958 PM EDT FRI AUG 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BANKS... HALL AND JACKSON COUNTIES UNTIL 1030 PM EDT... AT 955 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GAINESVILLE...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BANKS...HALL AND JACKSON COUNTIES THROUGH 1030 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE OAKWOOD...GAINESVILLE...CANDLER...LULA AND GILLSVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3418 8358 3420 8394 3440 8393 3441 8357 TIME...MOT...LOC 0157Z 271DEG 11KT 3430 8382 16
Local storm report, Aug 10, 11:25 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1125 PM EDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 6 NE CARTERSVILLE 34.23N 84.73W
08/10/2012 BARTOW GA 911 CALL CENTER
SEVERAL TREES BLOWN DOWN ALONG AND NEAR GEORGIA HIGHWAY
20.
0935 PM TSTM WND DMG 8 W CANTON 34.24N 84.63W
08/10/2012 CHEROKEE GA EMERGENCY MNGR
SEVERAL TREES AND POWER LINES BLOWN DOWN ALONG AND NEAR
GEORGIA HIGHWAY 20.
0945 PM TSTM WND DMG 1 E BALL GROUND 34.34N 84.36W
08/10/2012 CHEROKEE GA EMERGENCY MNGR
A TREE BLOWN DOWN NEAR GEORGIA HIGHWAY 20.
0950 PM TSTM WND DMG 2 E CANTON 34.24N 84.46W
08/10/2012 CHEROKEE GA EMERGENCY MNGR
A TREE WAS BLOWN DOWN NEAR GEORGIA HIGHWAY 20.
1000 PM TSTM WND DMG 7 SE DAWSONVILLE 34.35N 84.03W
08/10/2012 DAWSON GA 911 CALL CENTER
A COUPLE OF TREES WERE BLOWN DOWN ALONG GEORGIA HIGHWAY
53 NEAR WAR HILL PARK ROAD.
&&
KFRANTZSpecial weather statement, Aug 10, 11:37 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1137 PM EDT FRI AUG 10 2012 GAZ041-042-052-110400- 1137 PM EDT FRI AUG 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN CARROLL... HARALSON AND HEARD COUNTIES UNTIL MIDNIGHT EDT... AT 1131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF BLACKJACK MOUNTAIN...MOVING EAST AT 25 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CARROLL... HARALSON AND HEARD COUNTIES THROUGH MIDNIGHT EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE EPHESUS...BOWDON...CENTRALHATCHEE... LOWELL...BOWDON JUNCTION...JOHN TANNER STATE PARK... ROOPVILLE...CARROLLTON...MOUNT ZION...BREMEN AND WACO. && LAT...LON 3376 8509 3328 8501 3325 8526 3372 8536 TIME...MOT...LOC 0335Z 266DEG 22KT 3349 8534
Special weather statement, Aug 11, 1:52 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 AM EDT SAT AUG 11 2012
GAZ014-021-022-032>034-110630-
152 AM EDT SAT AUG 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN CHEROKEE...COBB...DAWSON...FORSYTH...GWINNETT AND FULTON COUNTIES
UNTIL 230 AM EDT...
AT 149 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BUFFINGTON TO SANDY PLAINS...MOVING EAST AT
25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS CHEROKEE...COBB...DAWSON...FORSYTH...GWINNETT AND FULTON
COUNTIES THROUGH 230 AM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE SWEAT MOUNTAIN...SANDY PLAINS...BUFFINGTON...UNION
HILL...HICKORY FLAT...MOUNTAIN PARK...BIRMINGHAM...FREE HOME...
LATHEMTOWN...ROSWELL...MILTON...HOLBROOK...DREW...DUCKTOWN AND
ALPHARETTA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3441 8397 3439 8398 3435 8398 3428 8393
3419 8399 3420 8403 3418 8406 3416 8406
3412 8394 3393 8400 3399 8454 3413 8445
3426 8445 3442 8399
TIME...MOT...LOC 0552Z 253DEG 21KT 3425 8436 3416 8435
3403 8446The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:54 PM EDT | Special Weather Statement | FFC | Bartow | 36 min |
| Aug 10, 9:18 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee | 42 min |
| Aug 10, 9:27 PM EDT | Special Weather Statement | FFC | Hall | 33 min |
| Aug 10, 9:29 PM EDT | Special Weather Statement | FFC | Forsyth | 31 min |
| Aug 10, 9:44 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth | 46 min |
| Aug 10, 9:58 PM EDT | Special Weather Statement | FFC | Hall | 32 min |
| Aug 10, 11:37 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 23 min |
| Aug 11, 2:53 AM EDT | Special Weather Statement | FFC | Barrow, Gwinnett | 37 min |
| Aug 11, 2:55 AM EDT | Special Weather Statement | FFC | Fannin, Union | 50 min |
| Aug 11, 5:03 AM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 42 min |
| Aug 11, 6:34 AM EDT | Special Weather Statement | FFC | Schley, Sumter | 41 min |
| Aug 11, 1:58 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Peach | 32 min |
| Aug 11, 2:52 PM EDT | Special Weather Statement | FFC | Warren | 8 min |
| Aug 11, 4:46 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.